Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

July 18, 2012Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 18, 2012, 4:00 PM EDT for Duval County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 4:00 PM EDT (20:00 UTC)
Expired
Jul 18, 2012, 4:30 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 36 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS82 KJAX 182000
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED JUL 18 2012

FLZ025-032-033-182030-
CLAY-DUVAL-ST. JOHNS-
400 PM EDT WED JUL 18 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...CENTRAL ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SWITZERLAND...OR 4
MILES WEST OF FRUIT COVE...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...ORANGE
PARK...LAKESIDE...DOCTORS INLET...FRUIT COVE...MANDARIN AND BAYARD
THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3030 8155 3010 8142 3002 8171 3015 8179
TIME...MOT...LOC 2000Z 240DEG 8KT 3011 8167

$$

TRABERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:57 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 18, 1:57 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 PM EDT WED JUL 18 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NE FL...WITH
INITIAL SHOWERS FORMING IN SE GA. AS INTERACTION WITH SEABREEZE
BOUNDARIES INCREASE THIS AFTN...EXPECT PRECIP COVERAGE TO INCREASE
TO NUMEROUS ACROSS NE FL...WITH HIGH END SCATTERED FOR SE GA.
PRECIP WILL DECREASE THIS EVENING...WITH ONLY AN ISOLATED SHOWER
OR TWO OVERNIGHT/EARLY THURSDAY.

FOR THURSDAY/FRIDAY...THE REGION WILL REMAIN BETWEEN A TROUGH
OF LOW PRESSURE TO THE NORTH...AND RIDGING ACROSS CENTRAL/SOUTH
FLORIDA. SW FLOW WILL CONTINUE...WITH AFTN/EVENING SCATTERED
SHOWERS AND TSTMS AS WEAK IMPULSES ROTATING AROUND THE UPPER
TROUGH TO THE NORTH INTERACT WITH SEABREEZE BOUNDARIES. AS THE
TROUGH GRADUALLY WEAKENS...AND RIDGING TO THE SOUTH AMPLIFIES
SOME...EXPECT PRECIP COVERAGE FRIDAY TO BE SOMEWHAT LESS THAN
THURSDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
RIDGING TO THE SOUTH WILL CONTINUE TO NUDGE NORTHWARD SATURDAY
RESULTING IN LOWER POPS ACROSS MOST OF NE FL...WITH CHANCE POPS
ACROSS GA CLOSER TO A TROUGH OF LOW PRESSURE. FOR SUNDAY THROUGH
EARLY NEXT WEEK...GFS/ECMWF BRINGS SOME TROPICAL MOISTURE
NORTHWARD ACROSS THE REGION. WITH SOME DIFFERENCES AS TO HOW
MUCH TAP IS BROUGHT INTO THE AREA...WILL USE CHANCE POPS FOR NOW.
RIDGING IS PROGGED BY MIDWEEK FOR SOME DRYING. NEAR TO SLIGHTLY
ABOVE NORMAL TEMPERATURES CAN BE EXPECTED.

&&

.AVIATION...
CONVECTION FIRING ALONG THE BASE OF THE UPPER LOW AND EXPECT
CONVECTION AT THE JACKSONVILLE FIELDS THROUGH...AT LEAST...2200 UTC.
LOOKING AT BASES ABOUT 4 KFT AT THIS TIME.

&&

.MARINE...
S/SW FLOW WILL PREVAIL FOR THE NEXT SEVERAL DAYS...AS SURFACE HIGH
PRESSURE REMAINS ENTRENCHED TO THE SOUTH. WINDS WILL REMAIN UNDER
SCEC CRITERIA...WITH SOME NOCTURNAL SURGE AT NIGHT OFFSHORE UP TO
15 KNOTS. SEAS WILL MOSTLY BE IN 2 TO 4 FOOT RANGE.

RIP CURRENTS: MODERATE RISK INTO TONIGHT. LOW RISK THURSDAY WITH
DECREASED EASTERLY SWELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  93  73  93 /  40  60  60  50
SSI  75  91  76  92 /  40  40  40  40
JAX  72  92  73  93 /  50  60  60  40
SGJ  74  91  75  91 /  50  50  50  40
GNV  71  93  73  93 /  50  60  50  40
OCF  71  93  73  93 /  50  50  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/SANDRIK/KEEGAN
Hazardous weather outlook, Jul 18, 9:52 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 AM EDT WED JUL 18 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-191000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
952 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS...NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA.

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON INTO EARLY
EVENING...

...MODERATE RISK OF RIP CURRENTS TODAY...

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO EARLY EVENING...WITH STORM MOTION TO THE NORTHEAST
ABOUT 10 MPH. A FEW STORMS MAY BE STRONG AND PRODUCE GUSTY
WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY DUE TO EASTERLY
SWELLS. USE EXTRA CAUTION IF SWIMMING AT THE BEACHES AND ALWAYS
SWIM WITHIN SIGHT OF LIFEGUARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY WITH
LOWER CHANCES EXPECTED FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 18, 3:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT WED JUL 18 2012

FLZ025-032-033-181945-
CLAY-DUVAL-ST. JOHNS-
312 PM EDT WED JUL 18 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...

AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ORANGE PARK...MOVING EAST AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE
PARK...LAKESIDE...DOCTORS INLET...BELLAIR...MANDARIN AND FRUIT COVE
THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3008 8177 3021 8178 3031 8158 3010 8151
TIME...MOT...LOC 1912Z 252DEG 12KT 3018 8167

SANDRIK
Special weather statement, Jul 18, 3:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT WED JUL 18 2012

FLZ031-181945-
BRADFORD-
317 PM EDT WED JUL 18 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
BRADFORD COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...

AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SAMPSON...OR 11
MILES SOUTHEAST OF LAKE BUTLER...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW RIVER...BROOKER...
SAMPSON...STARKE AND HAMPTON THROUGH 345 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2979 8211 2984 8214 2985 8219 2984 8223
      2985 8224 2984 8228 2988 8234 2996 8234
      2995 8231 2997 8230 3003 8205 2979 8205
TIME...MOT...LOC 1917Z 260DEG 8KT 2988 8223

SANDRIK
Local storm report, Jul 18, 3:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     WATER SPOUT      2 SSW BRUNSWICK         31.11N 81.48W
07/18/2012                   GLYNN              GA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT CONFIRMED THAT A WATER SPOUT
            REMAINED IN THE VICINITY OF THE US-17 BRIDGE OVER THE
            INTRACOASTAL WATERWAY.

&&

SCHASE
Special weather statement, Jul 18, 3:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT WED JUL 18 2012

FLZ025-032-182015-
CLAY-DUVAL-
341 PM EDT WED JUL 18 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY
AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 415 PM EDT...

AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF DOCTORS INLET...OR 3
MILES SOUTHEAST OF LAKESIDE...MOVING NORTHEAST AT 10 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKESIDE...DOCTORS
INLET...BELLAIR...ORANGE PARK...MANDARIN AND BAYARD THROUGH 415 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3011 8154 3012 8157 3013 8160 3012 8168
      3008 8168 3006 8169 3003 8169 3000 8175
      3011 8186 3031 8167 3014 8149
TIME...MOT...LOC 1941Z 227DEG 8KT 3010 8173

TRABERT
Local storm report, Jul 18, 3:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TORNADO          2 SSE BRUNSWICK         31.12N 81.46W
07/18/2012                   GLYNN              GA   EMERGENCY MNGR

            A TORNADO CONTINUED NEAR THE INTRACOASTAL WATERWAY IN THE
            VICINITY OF THE SIDNEY LANIER BRIDGE. THE TORNADO WAS
            BECOMING RAINWRAPPED AND WAS OVER MARSH AREAS.

&&

SANDRIK
Special weather statement, Jul 18, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED JUL 18 2012

FLZ025-032-033-182030-
CLAY-DUVAL-ST. JOHNS-
400 PM EDT WED JUL 18 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...CENTRAL ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SWITZERLAND...OR 4
MILES WEST OF FRUIT COVE...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...ORANGE
PARK...LAKESIDE...DOCTORS INLET...FRUIT COVE...MANDARIN AND BAYARD
THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3030 8155 3010 8142 3002 8171 3015 8179
TIME...MOT...LOC 2000Z 240DEG 8KT 3011 8167

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:15 PM EDTSpecial Weather StatementJAXGilchrist45 min
Jul 18, 2:47 PM EDTSpecial Weather StatementJAXBradford28 min
Jul 18, 2:54 PM EDTSpecial Weather StatementJAXAlachua36 min
Jul 18, 3:12 PM EDTSpecial Weather StatementJAXDuval33 min
Jul 18, 3:17 PM EDTSpecial Weather StatementJAXBradford28 min
Jul 18, 3:41 PM EDTSpecial Weather StatementJAXDuval34 min
Jul 18, 4:05 PM EDTSpecial Weather StatementJAXBaker, Columbia25 min
Jul 18, 4:25 PM EDTSpecial Weather StatementJAXNassau35 min
Jul 18, 4:37 PM EDTSpecial Weather StatementJAXDuval23 min
Jul 18, 4:38 PM EDTSpecial Weather StatementJAXNassau37 min
Jul 18, 3:27 PM EDTTornado WarningJAXGlynn18 min
Jul 18, 3:53 PM EDTSevere Thunderstorm WarningJAXGlynn22 min
Jul 18, 4:17 PM EDTSpecial Weather StatementJAXGlynn28 min
Jul 18, 4:48 PM EDTSpecial Weather StatementJAXCamden27 min
Jul 18, 4:56 PM EDTSpecial Weather StatementJAXCharlton34 min
Jul 18, 5:39 PM EDTAreal Flood AdvisoryJAXCamden, Glynn111 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.